Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 3, NWS Paducah, KY

March 8, 201214 counties in Kentucky; 6 counties in Missouri

NWS Paducah, KY issued this flash flood warning at Mar 8, 2012, 1:27 PM CST for 14 counties in Kentucky; 6 counties in Missouri. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2012, 1:27 PM CST (19:27 UTC)
Expired
Mar 8, 2012, 7:30 PM CST
In force
6 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Hopkins County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Butler County, MO, Mississippi County, MO, New Madrid County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 1:31 PM CSTHEAVY RAIN 3Murray, KY3.00 INCHES OF RAINFALL TOTAL SINCE EARLY THIS MORNING.
Mar 8, 5:00 PM CSTFLASH FLOODArlington, KYKY HWY 1820 AT MM 1 TO 3 HAS WATER OVER THE ROAD AS DOES KY HWY 1628 AT MM 3 TO 4.
Mar 8, 5:00 PM CSTFLASH FLOODBenton, KYKY HWY 1462 FROM MM 0 TO 1 IS CLOSED.
Mar 8, 5:00 PM CSTFLASH FLOODClinton, KYKY HWY 58 AT MM 6 TO 8 HAS WATER OVER THE ROAD AS WELL AS KY HWY 307 AT MM 13 TO 15.
Mar 8, 5:00 PM CSTFLASH FLOODFulton, KYKY HWY 1128 AT MM 5 TO 6 HAS WATER OVER THE ROAD. KY HWY 94 AT MM 7 TO 11 IS CLOSED. KY HWY 94 AT MM 24 TO 26 AT WILLINGHAM BOTTOMS BETWEEN KY HWY 239 AND CAYCE AND US 51 HAS WATER OVER THE ROAD.
Mar 8, 6:53 PM CSTFLASH FLOODHopkinsville, KYWATER OVER THE ROADWAYS NORTH OF HOPKINSVILLE
Mar 8, 6:53 PM CSTHEAVY RAIN 3.83Gracey, KYTOTAL RAINFALL WAS 3.83 INCHES.
Mar 8, 7:30 PM CSTFLASH FLOODMurray, KYUS 641 SOUTH AT 2 TO 3 MILE MARKER NEAR PHILLIPS RD HAS WATER OVER THE ROAD. AS DOES KY HWY 299 FROM 0 TO 1 MILE MARKER, AND KY HWY 783 AT MM 5 TO 7, AND KY HWY 1550 AT MM 4 TO 5 NEAR DORAN ROAD AND KY HWY 893 AT MM 15 TO 17 IN CALLOWAY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 213 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WGUS53 KPAH 081927
FFWPAH
KYC033-035-039-047-075-083-105-107-143-145-157-177-219-221-MOC023-
133-143-181-201-207-090130-
/O.NEW.KPAH.FF.W.0003.120308T1927Z-120309T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
127 PM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CALDWELL COUNTY IN WESTERN KENTUCKY...
  CALLOWAY COUNTY IN WESTERN KENTUCKY...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  FULTON COUNTY IN WESTERN KENTUCKY...
  GRAVES COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
  LYON COUNTY IN WESTERN KENTUCKY...
  SOUTHEASTERN MCCRACKEN COUNTY IN WESTERN KENTUCKY...
  MARSHALL COUNTY IN WESTERN KENTUCKY...
  MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
  TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
  TRIGG COUNTY IN WESTERN KENTUCKY...
  BUTLER COUNTY IN SOUTHEAST MISSOURI...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
  EASTERN RIPLEY COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
  STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 730 PM CST.

* AT 119 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLOODING FROM 
THUNDERSTORMS AND MODERATE TO HEAVY RAINS IN LOW LYING AREAS OF 
CHRISTIAN COUNTY AND LAW ENFORCEMENT REPORTED FLOODING OF SECONDARY 
ROADWAYS IN CALLOWAY COUNTY. MANY COMMUNITIES IN THE WARNED AREA HAD 
RECEIVED OVER 2 INCHES OF RAINFALL SINCE EARLY THIS MORNING.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  BENTON...BARDWELL...LAND BETWEEN THE LAKES AREA...EDDYVILLE...
  CHARLESTON...EAST PRAIRIE...CADIZ...PRINCETON...MINER...SIKESTON...
  DAWSON SPRINGS...HOPKINSVILLE...BLOOMFIELD...DEXTER...ELKTON...
  GREENVILLE...CENTRAL CITY...POPLAR BLUFF...WYATT AND ENERGY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF OF BETWEEN ONE AND TWO INCHES ARE 
POSSIBLE ACROSS OF SOUTHEAST MISSOURI INTO MUCH OF WEST KENTUCKY IN 
COUNTIES BORDERING TENNESSEE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3637 8952 3642 8954 3651 8942 3649 8805
      3660 8803 3667 8806 3664 8707 3705 8705
      3707 8694 3720 8689 3737 8708 3738 8731
      3698 8824 3692 9068 3689 9068 3650 9059
      3650 9023 3664 9013 3663 8995 3640 8997

$$
2 follow-up statements
382 
WGUS73 KPAH 082249
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CST THU MAR 8 2012

KYC033-035-039-047-075-083-105-107-143-145-157-177-219-221-MOC023-
133-143-181-201-207-090130-
/O.CON.KPAH.FF.W.0003.000000T0000Z-120309T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON KY-MCCRACKEN KY-MARSHALL KY-MUHLENBERG KY-TODD KY-TRIGG KY-
FULTON KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-HOPKINS KY-
GRAVES KY-HICKMAN KY-BUTLER MO-MISSISSIPPI MO-NEW MADRID MO-RIPLEY MO-
SCOTT MO-STODDARD MO-
449 PM CST THU MAR 8 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN...TODD
AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND HICKMAN...
GRAVES...CARLISLE...CALLOWAY...SOUTHERN CALDWELL...FULTON...TRIGG...
MARSHALL...SOUTHEASTERN MCCRACKEN AND SOUTHERN LYON COUNTIES IN
WESTERN KENTUCKY...AND STODDARD...SOUTHERN SCOTT...EASTERN RIPLEY...
NEW MADRID...MISSISSIPPI AND BUTLER COUNTIES IN SOUTHEAST MISSOURI...

AT 445 PM CST...HIGHWAY DEPARTMENT OFFICIALS REPORTED THAT SWOLLEN 
STREAMS HAVE RESULTED IN WATER OVER NUMEROUS ROADS IN THE PURCHASE 
AREA OF WEST KENTUCKY. U.S. HIGHWAY 641 HAS WATER OVER IT NEAR 
PHILLIPS ROAD IN CALLOWAY COUNTY. PORTIONS OF SEVERAL KENTUCKY 
HIGHWAYS IN CALLOWAY...HICKMAN...CARLISLE...FULTON...AND MARSHALL 
COUNTIES HAVE WATER OVER THEM AS WELL. SPOTTERS HAVE REPORTED THAT 
MANY CREEKS HAVE EXCEEDED THEIR BANKS...BUT HIGH WATER HAS NOT YET 
IMPACTED ROADWAYS IN CHRISTIAN COUNTY.

RAINS HAVE LESSENED IN THE LAST HOUR...AND IT IS EXPECTED TO COME TO AN 
END BY EARLY THIS EVENING. IT WILL TAKE A FEW HOURS THIS EVENING FOR 
THE FLOOD WATERS TO RECEDE.

LOCATIONS IN THE WARNED AREA INCLUDE MATTHEWS...MILLTOWN...BRUSH
ARBOR...WEIR...LAND BETWEEN THE LAKES AREA...GRAHAM...ENERGY...
DUNMOR...COBB...PRINCETON...POWDERLY...PEMBROKE...NORTONVILLE...
MORTONS GAP...HOPKINSVILLE...GREENVILLE...ELKTON...EARLINGTON...
DAWSON SPRINGS...CROFTON...CENTRAL CITY...CANTON...CADIZ...BENTON...
BARDWELL...WYATT...SIKESTON...POPLAR BLUFF...MOREHOUSE...MINER...
HENDRICKSON...FISK...ESSEX...EAST PRAIRIE...DUDLEY...DEXTER...
CHARLESTON...BLOOMFIELD...BERTRAND AND ANNISTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3637 8952 3642 8954 3651 8942 3649 8805
      3660 8803 3667 8806 3664 8707 3705 8705
      3707 8694 3720 8689 3737 8708 3738 8731
      3698 8824 3692 9068 3689 9068 3650 9059
      3650 9023 3664 9013 3663 8995 3640 8997

$$
938 
WGUS73 KPAH 090127
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CST THU MAR 8 2012

KYC033-035-039-047-075-083-105-107-143-145-157-177-219-221-MOC023-
133-143-181-201-207-090133-
/O.EXP.KPAH.FF.W.0003.000000T0000Z-120309T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON KY-MCCRACKEN KY-MARSHALL KY-MUHLENBERG KY-TODD KY-TRIGG KY-
FULTON KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-HOPKINS KY-
GRAVES KY-HICKMAN KY-BUTLER MO-MISSISSIPPI MO-NEW MADRID MO-RIPLEY MO-
SCOTT MO-STODDARD MO-
727 PM CST THU MAR 8 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CST FOR SOUTHERN
HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN...TODD AND
MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND HICKMAN...
GRAVES...CARLISLE...CALLOWAY...SOUTHERN CALDWELL...FULTON...TRIGG...
MARSHALL...SOUTHEASTERN MCCRACKEN AND SOUTHERN LYON COUNTIES IN
WESTERN KENTUCKY...AND STODDARD...SOUTHERN SCOTT...EASTERN RIPLEY...
NEW MADRID...MISSISSIPPI AND BUTLER COUNTIES IN SOUTHEAST MISSOURI...

THE RAIN AS ENDED ACROSS THE AREA. LOCAL LAW ENFORCEMENT REPORTS 
THAT A FEW ROADS MAY STILL HAVE A LITTLE WATER ON THEM...BUT THE 
WATER IS RECEDING. ALTHOUGH THE WARNING HAS EXPIRED...MOTORISTS 
SHOULD EXERCISE CAUTION NEAR TYPICAL LOW WATER CROSSINGS THIS 
EVENING.

LAT...LON 3637 8952 3642 8954 3651 8942 3649 8805
      3660 8803 3667 8806 3664 8707 3705 8705
      3707 8694 3720 8689 3737 8708 3738 8731
      3698 8824 3692 9068 3689 9068 3650 9059
      3650 9023 3664 9013 3663 8995 3640 8997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 12:37 PM CST, 50 minutes earlier.

Area forecast discussion, Mar 8, 12:37 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1237 PM CST THU MAR 8 2012

.UPDATE...
ISSUED AT 1231 PM CST THU MAR 8 2012

UPDATED TO ACCOUNT FOR THE RAPID FALL OFF IN TEMPS BEHIND THE COLD
FRONT...AND REMOVE THUNDER CHCS FROM N TO S AS THE AFTERNOON WEARS
ON. TEMPS ARE FALLING INTO THE MID 40S WITHIN AN HOUR OR SO AFTER
FRONTAL PASSAGE

&&

.DISCUSSION... /ISSUED 318 AM CST THU MAR 8 2012/

IN THE SHORTER TERM.../TODAY THROUGH SATURDAY NIGHT/
AS FRONTAL BOUNDARY JUST TO THE NORTH AND WEST OF OUR CWA
CONTINUES ITS SOUTHEAST TREK...PRECIP COVERAGE SHOULD CONTINUE TO
INCREASE THROUGH THE MORNING HOURS.

LATEST MODEL GUIDANCE SHOWS THE PROGRESS OF THE BOUNDARY TO BE
SLOW BUT STEADY. WITH PLENTY OF MOISTURE TO WORK WITH...TODAY
CATEGORICAL POPS WILL MIGRATE SLOWLY SOUTHEAST ACROSS OUR CWA WITH
THE BOUNDARY. SURFACE INSTABILITY STILL HARD TO COME BY...BUT
THERE SHOULD BE ENOUGH ELEVATED INSTABILITY TO WARRANT THE MENTION
OF THUNDER.

THIS AFTERNOON PRECIP CHANCES WILL DIMINISH FROM NORTHWEST TO
SOUTHEAST...AND BY 6 PM THE BEST PRECIP CHANCES WILL BE LIMITED TO
THE SOUTHEAST THIRD OF THE CWA. BEFORE ENDING...PRECIP WILL LINGER
OVER THE EXTREME SOUTHERN SECTIONS THROUGH THE EVENING HOURS AND
POSSIBLY SLIGHTLY PAST MIDNIGHT.

HIGH PRESSURE OVERSPREADING THE REGION IN THE WAKE OF THIS SYSTEM
WILL KEEP THE REGION DRY WITH MORE SEASONAL TEMPERATURES THROUGH
SATURDAY MORNING. BY SATURDAY AFTERNOON THE COMBINATION OF RETURN
FLOW ON THE BACK SIDE OF THE HIGH AND AN APPROACHING STORM SYSTEM
WILL GENERATE PRECIPITATION THAT WILL BEGIN TO SPREAD NORTHEAST
ACROSS THE AREA.

LOOKING OUT FURTHER.../SUNDAY THROUGH WEDNESDAY/ THE
GEM/ECMWF/GFS SOLUTIONS DIFFER AS TO THE LOCATION AND TIMING OF A
FORMERLY SW CONUS CUT-OFF LOW...AS IT EJECTS TOWARD THE MIDDLE OF
THE COUNTRY. THE UKMET SEEMED TO AGREE BEST WITH THE ECMWF IN THE
MID LEVELS. THE MODEL BLEND INDICATES THAT WDSPRD WARM ADVECTION
RAINS WILL BE OCCURRING BY SUNDAY...ALONG WITH SOME TSTM ACTIVITY.
AS THE MID LEVEL LOW/SHRTWV WRAPS UP MON...WE MAY DRY SLOT
ACCORDING TO SOME MODELS. HOWEVER...DECREASING CHANCES OF PCPN
WERE LEFT IN THE FORECAST FOR MON AND MON NIGHT TO ACCOMODATE FOR
UNCERTAINTIES SUCH AS A GFS-LIKE SOLUTION WHICH INDICATES A
SECONDARY WAVE MOVING NEAR THE PAH FORECAST AREA IN THE SWRLY MID
LEVEL FLOW ON MON.

AFTER A DRY INTERVAL...THERE MAY BE ANOTHER SFC BOUNDARY THAT MAY
SINK TOWARD OUR REGION...DRIVEN BY A NRN STREAM IMPULSE. THIS COULD
TRIGGER SOME SCATTERED TO WDLY SCATTERED SHOWERS OR TSTMS. A GRADUAL
OVERALL WARMING TREND WILL BE SEEN NEXT WEEK.

&&

.AVIATION...
VFR TO MVFR CIGS/VSBYS WILL CONTINUE AS SHRA/VERY ISOLATED TSRA
INTERMITTENTLY MOVE ACROSS ALL TAF SITES TODAY. SOUTHWEST WINDS HAVE
VEERED AROUND TO THE NORTHWEST IN THE WAKE OF A COLD FRONTAL PASSAGE
EARLY TODAY AND HAVE BEEN GUSTY (UP CLOSE TO 25-30 KTS AT TIMES IN
SOME LOCATIONS). SHRA/TSRA WILL DIMINISH FROM THE NORTHWEST THIS
AFTERNOON ALONG WITH IMPROVING CIGS/VSBYS. WINDS WILL DIMINISH AFTER
SUNSET...AND PICK BACK UP AGAIN BY LATE FRIDAY MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...GM
Hazardous weather outlook, Mar 8, 3:36 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CST THU MAR 8 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
336 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE HEARTLAND. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER ALL OR PARTS OF THE REGION FROM
SUNDAY THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JP

In the hours before

Local storm report, Mar 8, 11:34 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       GRACEY                  36.88N 87.63W
03/08/2012  M2.10 INCH       CHRISTIAN          KY   TRAINED SPOTTER

            STORM TOTAL AS OF 1130 AM IS 2.10 INCHES. SOME LOW LYING
            AREAS ARE FLOODING.

&&

SMITTY
Local storm report, Mar 8, 12:21 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HEAVY RAIN       BENTON                  36.85N 88.36W
03/08/2012  M2.00 INCH       MARSHALL           KY   TRAINED SPOTTER

            2.00 INCHES OF RAINFALL SINCE BEGINNING EARLY THIS
            MORNING.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:12 AM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Carlisle, Christian, Fulton, Graves and 5 more4 hr

Nearby

Flash Flood Warnings in Kentucky, 2012Flash Flood Warnings in Missouri, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.